Alert archive / Florida / River Flood Warnings in 2021
River Flood Warning 37, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Jul 7, 2021, 9:48 PM EDT for Clay County, Florida. It took effect at Jul 8, 2021, 7:27 AM EDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 9:48 PM EDT (01:48 UTC)
- In effect from
- Jul 8, 2021, 7:27 AM EDT
- Expired
- Jul 9, 2021, 10:28 AM EDT
- In force
- 27 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 46 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Black Creek near Middleburg (MDLF1). The gauge peaked at 17.16 ft at Jul 8, 2021, 8:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02246000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
269
WGUS42 KJAX 080148
FLWJAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
948 PM EDT Wed Jul 7 2021
...The National Weather Service in Jacksonville FL has issued a
Flood Warning for the following rivers in Florida...
North Fork Black Creek At Middleburg affecting Clay County.
For the BLACK CREEK...including Middleburg, Penney Farms...Minor
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday evening at 1000 PM EDT.
&&
FLC019-090200-
/O.NEW.KJAX.FL.W.0037.210708T1127Z-210710T0052Z/
/MDLF1.1.ER.210708T1127Z.210709T0000Z.210709T1851Z.NO/
948 PM EDT Wed Jul 7 2021
The National Weather Service in Jacksonville has issued a
* Flood Warning for
the North Fork Black Creek At Middleburg.
* From Thursday morning to Friday evening.
* At 9:00 PM EDT Wednesday the stage was 9.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 17.6 feet tomorrow evening. It will
then fall below flood stage early Friday afternoon.
* Impact...At 16.0 feet, Lazy Acre Road begins to flood. Lowlands
flood and boat docks are affected.
* Impact...At 19.0 feet, Water begins to move into homes.
&&
LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
3008 8191 3013 8193
$$
WOLF4 follow-up statements
013
WGUS82 KJAX 081257
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
857 AM EDT Thu Jul 8 2021
...The Flood Warning continues for the following rivers in Florida...
North Fork Black Creek At Middleburg affecting Clay County.
For the BLACK CREEK...including Middleburg...Minor flooding is
forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 900 AM EDT.
&&
FLC019-091300-
/O.CON.KJAX.FL.W.0037.000000T0000Z-210710T0052Z/
/MDLF1.1.ER.210708T1600Z.210709T0000Z.210709T2248Z.NO/
857 AM EDT Thu Jul 8 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the North Fork Black Creek At Middleburg.
* Until tomorrow evening.
* At 8:00 AM EDT Thursday the stage was 13.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
afternoon to a crest of 17.8 feet this evening. It will then fall
below flood stage tomorrow evening.
* Impact...At 16.0 feet, Lazy Acre Road begins to flood. Lowlands
flood and boat docks are affected.
* Impact...At 19.0 feet, Water begins to move into homes.
&&
LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
3008 8191 3013 8193
$$
NELSON245
WGUS82 KJAX 081438
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
1038 AM EDT Thu Jul 8 2021
...The Flood Warning is extended for the following rivers in
Florida...
South Fork Black Creek Near Penney Farms affecting Clay County.
North Fork Black Creek At Middleburg affecting Clay County.
For the BLACK CREEK...including Middleburg, Penney Farms...Minor
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Friday morning at 1045 AM EDT.
&&
FLC019-091445-
/O.EXT.KJAX.FL.W.0038.000000T0000Z-210710T0336Z/
/PNYF1.1.ER.210708T1053Z.210709T0000Z.210709T2136Z.NO/
1038 AM EDT Thu Jul 8 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the South Fork Black Creek Near Penney Farms.
* Until late tomorrow evening.
* At 8:30 AM EDT Thursday the stage was 15.0 feet.
* Flood stage is 14.5 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.6 feet
this evening. It will then fall below flood stage tomorrow
afternoon.
* Impact...At 10.0 feet, Should water levels continue rising,
preparations to protect property should begin.
* Impact...At 14.5 feet, Flooding begins to impact low lying
driveways and access roads along Creek Street, Black Creek Drive
and Lightning Lane. Docks and other low lying property along the
creek begin to flood.
* Impact...At 16.0 feet, Flooding of low lying structures along
Creek Street begins. Creek Street and driveways leading to Black
Creek Drive become impassable. Movement of property to higher
ground is recommended.
* Impact...At 17.5 feet, Flooding begins to impact numerous homes
and structures along Creek Street, Black Creek Drive and Lightning
Lane. Access to homes will be cut off by flood waters. Evacuations
in low lying areas may be necessary.
&&
LAT...LON 3007 8186 3002 8184 2997 8184 2997 8187
3004 8189 3007 8188
$$
FLC019-091445-
/O.EXT.KJAX.FL.W.0037.000000T0000Z-210710T0448Z/
/MDLF1.1.ER.210708T1529Z.210709T0000Z.210709T2248Z.NO/
1038 AM EDT Thu Jul 8 2021
...The Flood Warning is now in effect until early Saturday morning...
The Flood Warning continues for
the North Fork Black Creek At Middleburg.
* Until early Saturday morning.
* At 10:00 AM EDT Thursday the stage was 15.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 17.8 feet this evening. It will then
fall below flood stage tomorrow evening.
* Impact...At 16.0 feet, Lazy Acre Road begins to flood. Lowlands
flood and boat docks are affected.
* Impact...At 19.0 feet, Water begins to move into homes.
&&
LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
3008 8191 3013 8193
$$
DD264
WGUS82 KJAX 090157
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
957 PM EDT Thu Jul 8 2021
...The Flood Warning is cancelled for the following rivers in
Florida...
South Fork Black Creek Near Penney Farms affecting Clay County.
...The Flood Warning continues for the following rivers in Florida...
North Fork Black Creek At Middleburg affecting Clay County.
For the BLACK CREEK...including Middleburg, Penney Farms...Minor
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1100 PM EDT.
&&
FLC019-090300-
/O.CAN.KJAX.FL.W.0038.000000T0000Z-210709T0157Z/
/PNYF1.1.ER.210708T1053Z.210709T0000Z.210709T2136Z.NO/
957 PM EDT Thu Jul 8 2021
...The Flood Warning for the South Fork Black Creek Near Penney
Farms has been cancelled...
The Flood Warning is cancelled for
the South Fork Black Creek Near Penney Farms.
* At 9:30 PM EDT Thursday the stage was 14.5 feet.
* Flood stage is 14.5 feet.
* Forecast...The river is expected to fall to 7.1 feet Tuesday
evening.
&&
LAT...LON 3007 8186 3002 8184 2997 8184 2997 8187
3004 8189 3007 8188
$$
FLC019-092300-
/O.EXT.KJAX.FL.W.0037.000000T0000Z-210709T2248Z/
/MDLF1.1.ER.210708T1517Z.210709T0015Z.210709T1648Z.NO/
957 PM EDT Thu Jul 8 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the North Fork Black Creek At Middleburg.
* Until tomorrow evening.
* At 9:00 PM EDT Thursday the stage was 17.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early
tomorrow afternoon and continue falling to 4.6 feet Tuesday
evening.
* Impact...At 16.0 feet, Lazy Acre Road begins to flood. Lowlands
flood and boat docks are affected.
* Impact...At 19.0 feet, Water begins to move into homes.
&&
LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
3008 8191 3013 8193
$$
ZIBURA580
WGUS82 KJAX 091428
FLSJAX
Flood Statement
National Weather Service Jacksonville FL
1028 AM EDT Fri Jul 9 2021
...The Flood Warning is cancelled for the following rivers in
Florida...
North Fork Black Creek At Middleburg affecting Clay County.
FLC019-091530-
/O.CAN.KJAX.FL.W.0037.000000T0000Z-210709T1428Z/
/MDLF1.1.ER.210708T1517Z.210709T0015Z.210709T1648Z.NO/
1028 AM EDT Fri Jul 9 2021
...The Flood Warning for the North Fork Black Creek At Middleburg
has been cancelled...
The Flood Warning is cancelled for
the North Fork Black Creek At Middleburg.
* At 10:00 AM EDT Friday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to fall to 4.1 feet Wednesday
morning.
&&
LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
3008 8191 3013 8193
$$
NELSONWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Jul 7, 7:58 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 7, 7:58 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
758 PM EDT Wed Jul 7 2021
.AVIATION...
[Through 00Z Friday]
Elsa continues its northeast trek through southeast Georgia this
evening. Rain bands are still impacting SSI, CRG, JAX, and VQQ, so
rounds of heavy rainfall and gusty winds to continue through the
next 6 hours or so, with patches low level clouds sticking around
through the overnight hours. By daytime Thursday, winds will have
shifted to become more west-southwesterly and we'll see scattered
storms moving in from southwest to northeast with the Gulf coast
seabreeze, mainly between 16Z-21Z.
&&
.PREV DISCUSSION [314 PM EDT]...
.NEAR TERM [Tonight through Thursday]...Tropical Storm Elsa over
the Suwannee Valley this afternoon will continue to move north
and into se Georgia this evening. This will continue the threat
of flooding rainfall with isolated tornadoes. Elsa will shift
north of the Altamaha River around midnight bringing a decrease to
the wind and rain for ne Fl/se Ga. Elsa will move into the Carolinas
on Thursday leaving a sw flow across our area. Scattered to numerous
showers and storms are expected by Thursday afternoon as a moist
unstable airmass remains over the area. Temperatures will reach
near 90 degrees Thursday afternoon.
.SHORT TERM [Thursday night through Saturday Night]...A moist sw
flow will prevail across the area with a ridge across south
Florida and troughing to the north. Scattered to numerous showers
and thunderstorms are expected each afternoon as PWATs will be in
the 1.75 to 2 inch range. Temperatures will be close to average
July levels.
.LONG TERM [Sunday Through Wednesday]...Deep layer ridge extending
from the western Atlantic across south Florida will drift north
into the area early next week. This will bring an increase in
temperatures with a decrease in rain chances. Enough moisture will
remain over the area for scattered diurnal seabreeze convection
each day. Temperatures and pops will be close to normal levels
through period.
.MARINE...Tropical Storm Elsa will track northward across
northeast Florida and southeast Georgia through this evening,
moving north of the area around midnight. Strong winds and
elevated seas will continue overnight and then decrease on
Thursday.Advisory conditions will progress south to north across
across FL waters early this morning, with the best potential of
Tropical Storm force winds focused across the GA waters where a
Tropical Storm Warning remains in effect. Winds and seas decrease
trailing Elsa's departure to the northeast late tonight. High
pressure will build across central Florida Thursday through the
weekend bringing prevailing SSW winds.
Rip Currents: Moderate to High risk today and moderate risk on
Thursday as winds become offshore.
.HYDROLOGY...Minor flooding expected on the Suwannee and St.
Marys Rivers with a rise into Moderate Flood currently forecast
for portion of the Santa Fe River.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 86 73 87 72 / 100 70 20 50 10
SSI 76 87 77 89 76 / 90 60 20 40 10
JAX 74 89 74 88 74 / 80 60 20 50 10
SGJ 75 88 74 88 74 / 60 60 20 40 10
GNV 74 86 73 87 72 / 60 60 30 50 10
OCF 75 86 73 88 72 / 60 60 30 50 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 2 AM EDT Thursday for Baker-Bradford-Central
Marion-Coastal Duval-Coastal Flagler-Coastal Nassau-Coastal
St. Johns-Eastern Alachua-Eastern Clay-Eastern Marion-
Eastern Putnam-Gilchrist-Hamilton-Inland Flagler-Inland
Nassau-Inland St. Johns-Northern Columbia-South Central
Duval-Southern Columbia-Suwannee-Trout River-Union-Western
Alachua-Western Clay-Western Duval-Western Marion-Western
Putnam.
Tropical Storm Warning for Hamilton-Inland Nassau.
High Rip Current Risk until 4 AM EDT Thursday for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
Wind Advisory until midnight EDT tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns-Eastern
Clay-Eastern Putnam-Inland Flagler-Inland St. Johns-South
Central Duval-Trout River-Western Clay-Western Duval-
Western Putnam.
GA...Flood Watch until 2 AM EDT Thursday for Appling-Atkinson-Bacon-
Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-Echols-
Inland Camden-Inland Glynn-Jeff Davis-Northeastern Charlton-
Northern Ware-Pierce-Southern Ware-Wayne-Western Charlton.
Tropical Storm Warning for Brantley-Clinch-Coastal Camden-
Coastal Glynn-Echols-Inland Camden-Inland Glynn-
Northeastern Charlton-Northern Ware-Pierce-Southern Ware-
Wayne-Western Charlton.
High Rip Current Risk until 4 AM EDT Thursday for Coastal Camden-
Coastal Glynn.
Wind Advisory until midnight EDT tonight for Appling-Atkinson-
Bacon-Coffee-Jeff Davis.
AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Waters from Altamaha Sound GA
to Fernandina Beach FL from 20 to 60 NM.
Small Craft Advisory until 3 AM EDT Thursday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
&&In the hours before
Local storm report, Jul 7, 7:42 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
742 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TORNADO 5 S ARLINGTON 30.26N 81.62W
07/07/2021 Duval FL EMERGENCY MNGR
DOPPLER RADAR AND PUBLIC VIDEOS CONFIRMED A TORNADO IN
JACKSONVILLE, FLORIDA. THERE WAS PRIVATE PROPERTY DAMAGE
NEAR PHILLIPS HIGHWAY AND BOWDEN ROAD. THERE WAS ALSO
COMMERICAL PARK AND PRIVATE PROPERTY DAMAGE ON POWERS
AVENUE AND BOWENDALE AVENUE. THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WILL COMPLETE A FULL TORNADO SURVEY FOR
BOTH INTENSITY AND TRACK.
&&
SCORDEROLocal storm report, Jul 7, 7:45 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
745 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST JEKYLL ISLAND 31.04N 81.42W
07/07/2021 M58.00 MPH Glynn GA MESONET
&&
JHESSLocal storm report, Jul 7, 7:48 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
748 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND GST 2 S SAINT SIMONS 31.15N 81.38W
07/07/2021 M51 MPH GLYNN GA ASOS
ASOS STATION KSSI BRUNSWICK.
&&Local storm report, Jul 7, 7:52 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
752 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TORNADO 4 S ARLINGTON 30.28N 81.61W
07/07/2021 Duval FL EMERGENCY MNGR
RADAR INDICATED A DEBRIS BALL CONFIRMING A TORNADO IN
CONCERT WITH VERBAL CONFIRMATION FROM EMERGENCY
MANAGEMENT FOR DAMAGE CONSISTENT OF A TORNADO IN THE 5400
BLOCK OF TIFTON AVENUE AND THE 5300 BLOCK OF KENNERLY
ROAD. THE NATIONAL WEATHER SERVICE WILL BE COMPLETING A
TORNADO SURVEY NEAR THE DAMAGE AREA.
&&
SCORDEROLocal storm report, Jul 7, 8:40 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 ESE THALMANN 31.26N 81.61W
07/07/2021 GLYNN GA TRAINED SPOTTER
TRAINED SPOTTER REPORTS A TREE ACROSS GA HWY
32 IN GLYNN COUNTY MM 2. TIME ESTIMATED
BASED ON RADAR DATA.
&&
NGUYENLocal storm report, Jul 7, 8:50 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
850 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLOOD 4 N WAYNESVILLE 31.29N 81.78W
07/07/2021 Brantley GA AMATEUR RADIO
LIGHT PONDING ON ROADWAYS AND DITCHES ARE FULL. SOME
LOCALIZED FLOODING IN SOME RESIDENTIAL YARDS IN BRANTLEY
COUNTY TWO MILES SOUTH OF GA HIGHWAY 32 ON BROWNTOWN
ROAD.
&&
SCORDEROThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:22 PM EDT | Special Marine Warning | JAX | 38 min | |
| Jul 7, 9:57 PM EDT | Special Weather Statement | JAX | Duval | 18 min |
| Jul 8, 6:23 AM EDT | River Flood Warning | JAX | Clay | 24 hr |
Nearby
River Flood Warnings in Florida, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.